Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 46, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 27, 2005, 2:53 PM CST for Henry County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 2:53 PM CST (20:53 UTC)
- Expired
- Mar 27, 2005, 3:30 PM CST
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Henry County, TN
The radar
The Paducah radar (KPAH), 96 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 437 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 272053 SVRMEG TNC079-272130- /O.NEW.KMEG.SV.W.0046.050327T2054Z-050327T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 254 PM CST SUN MAR 27 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTHWEST TENNESSEE * UNTIL 330 PM CST * AT 249 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ROUTON...OR ABOUT NEAR MCKENZIE...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS AND SPRINGVILLE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3621 8854 3608 8839 3641 8789 3658 8808 $$
2 follow-up statements
000 WWUS54 KMEG 272116 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 315 PM CST SUN MAR 27 2005 TNC079-272130- /O.CON.KMEG.SV.W.0046.000000T0000Z-050327T2130Z/ HENRY TN- 315 PM CST SUN MAR 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CST FOR HENRY COUNTY... AT 312 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF PARIS...MOVING NORTHEAST AT 40 MPH. TRAINED WEATHER SPOTTERS REPORTED 60 MPH WINDS WHEN THE STORM WAS ABOUT 2 MILES SOUTH OF PARIS AROUND 310 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGVILLE. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3621 8854 3608 8839 3641 8789 3658 8808 $$
000 WWUS54 KMEG 272130 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 328 PM CST SUN MAR 27 2005 TNC079-272138- /O.EXP.KMEG.SV.W.0046.000000T0000Z-050327T2130Z/ HENRY TN- 328 PM CST SUN MAR 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY EXPIRES AT 330 PM CST... AT 328 PM...RADAR INCDICATED THAT THE THUNDERSTORM WAS IN THE EXTREME NORTHEAST PART OF HENRY COUNTY. AT 325 PM...GOLFBALL SIZE HAIL WAS REPORTED AT PARIS LANDING. LAT...LON 3621 8854 3608 8839 3641 8789 3658 8808 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:12 PM CST, 41 minutes earlier.
Area forecast discussion, Mar 27, 2:12 PM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 212 PM CST SUN MAR 27 2005 .DISCUSSION... UPPER LEVEL LOW OVER WESTERN ARKANSAS THIS AFTERNOON CONTINUES TO SPREAD CLOUDS AND RAIN OVER THE REGION. AS EXPECTED...VERY LITTLE IN THE WAY OF THUNDERSTORM ACTIVITY THIS AFTERNOON AND WHAT HAS BEEN OCCURRING SHOULD DIE OUT AFTER SUNSET. RAIN WILL CONTINUE TONIGHT AS UPPER LOW SLOWLY SLIDES EAST. STILL EXPECT TO SEE SOME RAIN THE EASTERN PART OF THE FORECAST AREA AFTER 12Z MONDAY. SKIES SHOULD CLEAR OUT DURING THE MONDAY WHICH WILL ALLOW TEMPERATURES TO BE SOME 10-15 DEGREES WARMER THAN TODAY. BY TUESDAY...WINDS WILL HAVE SHIFTED TO THE SOUTH AND TEMPERATURES WILL WARM UP ANOTHER 10-15 DEGREES FROM MONDAYS READINGS. BY WEDNESDAY NIGHT...NEXT COLD FRONT BEGIN TO APPROACH THE REGION AND SHOULD MOVE THROUGH THURSDAY NIGHT OR FRIDAY. KEPT POPS IN FROM WEDNESDAY NIGHT THROUGH FRIDAY. SEVERE WEATHER STILL REMAINS A POSSIBILITY WITH THIS NEXT FRONT SO HAVE CONTINUED TO MENTION IT IN HWO. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 27, 10:41 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1041 AM CST SUN MAR 27 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-281200- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1041 AM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE MID SOUTH THURSDAY AND FRIDAY. THERE IS A POSSIBILITY THAT SOME OF THESE THUNDERSTORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THURSDAY OR FRIDAY.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.